Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 25, 2001, 8:40 PM EDT for Schuylkill County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 25, 2001, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Schuylkill County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 260050 FFWCTP PAC107-260345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 840 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... SCHUYLKILL COUNTY IN PENNSYLVANIA * UNTIL 1145 PM EDT. * AT 837 PM...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLOODING. THE CITY OF POTTSVILLE REMAINS UNDER A STATE OF EMERGENCY AS OF 845 PM. HEAVY RAINFALL EARLIER THIS EVENING WAS STILL CAUSING FLOODING PROBLEMS...ESPECIALLY IN DOWNTOWN POTTSVILLE. THE WEST BRANCH OF THE SCHUYLKILL RIVER IS HALF BANK FULL AND RISING RAPIDLY. RESIDENTS ALONG STREAMS SUBJECT TO FLOODING SHOULD SEEK HIGHER GROUND! EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT! THIS IS A CONTINUATION OF THE PREVIOUS FLASH FLOOD WARNING UNTIL 1145 PM. $$ LAT...LON 4065 7661 4055 7641 4074 7589 4088 7609 & HEAD/ROGOWSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:25 PM EDT, 7 hours 15 minutes earlier.
Area forecast discussion, Jul 25, 1:25 PM EDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 125 PM EDT WED JUL 25 2001 ...WORK ZONES...ZONES ASAP... ...CHANGES... WILL KEEP FCST FORECAST CLOSE TO WHAT WE HAVE NOW. WILL KEEP CHC SUNDAY AND MONDAY...BUT TAKE OUT FOR TUE...AND KEEP DRY FOR WED. ...DISC... ...SHORT TERM... EDGE OF DRIER AIR INTO N C PA...WITH HIGH DEWPOINTS FROM ABOUT I-80 SOUTHWARD. HEATING OF THE DAY ALLOWING SC TO BURN OFF NORTH...AND WARM...UNSTABLE AIR TO PUSH BACK TO THE N. SHOWERS AND STORMS ALREADY BREAKING OUT ACROSS S PA...ALTHOUGH MAIN CLUSTER FURTHER WEST IN OH. THIS CLUSTER NOT REALLY THE MAIN AREA. THIS IS FURTHER TO THE WEST. EACH MODEL SLIGHTLY DIFFERENT WITH TRACK OF QPF. ETA AND OLD MRF HAVE THE HEAVIEST QPF ACROSS N PA...WHILE AVN IS ACROSS S PA. WITH SHOWERS AND STORMS FORMING HERE AND THERE...AND BOUNDARY LIFTING NORTHWARD...AND N AREAS GETTING GOOD HEATING...LOOKS LIKE MOST AREAS WILL HAVE A GOOD SHOT OF GETTING SOME RAIN...THUS WILL KEEP HIGH POPS ALL ZONES TONIGHT...AND MENTION HEAVY RAIN. THE EXCEPTION MAY BE WARREN AND MCKEAN COUNTIES...I MAY GO LOWER THERE...BUT QUICK LOOK AT RADAR SHOWS NEW CELLS IN NE OH...THUS MAY KEEP HIGH POPS THERE TOO...WILL KEEP AN EYE ON THINGS. OVERALL...LOOKING AT CLUSTERS OF SHOWERS AND STORMS INTO AT LEAST THU...MAYBE INTO EARLY FRIDAY ACROSS FAR S ZONES. SOME STORMS WILL DUMP VERY HEAVY RAIN...GIVEN SLOW MOVEMENT AND HIGH PW/S. ALSO FEED OF HIGH DEWPOINTS WORKING NORTHWARD. IT HAS BEEN DRY...AND IT IS A LITTLE EARLY TO PINPOINT AREA OF HEAVY RAIN...THUS WILL HOLD OFF ON ANY WATCHES AT THE CURRENT TIME. WINDS NOT REAL STRONG...THUS WIDESPREAD SEVERE NOT LIKELY...BUT STRONG STORMS POSSIBLE...GIVEN THE INSTABILITY. ...LONG TERM... COOLER WEATHER FOR LATER IN THE WEEK. FAN TEMPS FOR BFD QUITE COOL. VERY DEEP VORTEX OVER EASTERN CANADA FOR LATE JULY. CLDS COULD COME 2IN LATE FRIDAY INTO SAT FOR WESTERN ZONES. GOOD CHC FOR MORE RAIN ON SUNDAY. MRF SUGGEST MOST OF MONDAY INTO THU WILL BE WARM BUT DRY NOW. .CTP...NONE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:24 PM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
| Jul 25, 9:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 29 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.